Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 10, 2001, 7:08 PM EDT for Mingo County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 7:08 PM EDT (23:08 UTC)
- Expired
- Apr 10, 2001, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Mingo County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 102312
FFWCRW
WVC059-110215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 1015 PM EDT...
* RAINFALL ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE BEEN SEEN OVER
THE PAST HOUR. ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER THE NEXT
1 TO 2 HOURS. THIS WILL RESULT IN FLOODING OF AREA CREEKS AND
STREAMS.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3767 8220 3757 8211 3753 8201 3756 8189
3763 8179 3768 8192 3764 8201 3772 8207What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 1:55 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT TUE APR 10 2001 INDIANA SHORT STILL PROGGED TO ROLL ACROSS FORECAST AREA THIS EVENING. ANALYZED WEAK LOW ON INTERSECTING BOUNDARIES VICINITY CELL SOUTHERN INDIANA. EAST WEST BOUNDARY EXTENDS INTO SOUTHERN WV. IT IS A WEAK BOUNDARY THAT APPEARS TO HAVE FORMED TODAY AS PEGGED BY 6Z MESO-ETA. WITH HIGHER DEW POINTS ARE ALONG AND SOUTH OF THIS BOUNDARY...FIGURE ACTIVITY WILL CONTINUE PROPAGATING ALONG BOUNDARY AND POSSIBLY EVEN LEAN A LITTLE ESE...AND THUS HEAVIEST QPF WILL AFFECT SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING. THUS LEANING AWAY FROM IDEA OF ISSUING FFA FOR PRIMED AREAS OF SOUTHEAST OHIO. WILL MAINTAIN LIKELY POPS TONIGHT WITH BEST CHANCE FOR ANY SVR SOUTH THIS EVENING. LOOKS LIKE ACTIVITY SHOULD WIND DOWN LATE TONIGHT AS SHORT WAVE ROLLS ON THROUGH...ALTHOUGH NGM SUGGEST SECOND WEAK SHORT AND INSTABILITY AXIS SETTING UP NORTHWEST SOUTHEAST COULD PROLONG OR RE-INSTIGATE ACTIVITY. WEDNESDAY WILL SEE A NORTHWARD SURGE OF THE WARM AIR AND ANY ACTIVITY SHOULD BE MAINLY OF THE DIURNAL VARIETY WITH PLENTY OF INSTABILITY PRESENT. POTPOURRI OF CLOUDS AROUND IN THE MORNING COULD ALSO GIVE RISE TO VARIOUS BOUNDARIES FOR STORMS TO FOCUS ON. AVN NOW FASTER ON PUSHING FRONT THROUGH...WITH TIMING PUSHED UP TO EARLY FRIDAY. AT ANY RATE...FRONT SHOULD BE NEARBY THURSDAY...WARRANTING AT LEAST HIGH CHANCE POPS. SHORT PUSHING FRONT BACK NORTH THROUGH FORECAST AREA LATER SATURDAY SHOWN BY EUROPEAN MODELS TRACKS WELL SOUTH OF AREA ON AVIATION. WILL PROBABLY STICK CLOSE TO CURRENT PACKAGE...WHICH HAS THUNDERSTORMS THROUGH FRIDAY AND POPS THROUGH SATURDAY...FOLLOWED BY DRIER...COOLER WEATHER. NUMBERS GENERALLY BALLPARK...LIKE FWC A LITTLE BETTER IN THE EARLIER PERIODS...THEN LEAN TOWARD AVN. POPS CURIOUSLY LOW THURSDAY WITH FRONT IN VICINITY. LESS INSTABILITY INDICATED PER CLOUDINESS AND LESS INFLOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
In the hours before
Special weather statement, Apr 10, 4:50 PM EDT, 2 hours 18 minutes before
OHZ075-102115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 450 PM EDT TUE APR 10 2001 ...STRONG THUNDERSTORM CROSSING THROUGH ATHENS COUNTY... RADAR INDICATED A STRONG THUNDERSTORM MOVING EASTWARD THROUGH ATHENS COUNTY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM IS EXPECTED TO REACH THE PLAINS BY 5 PM...AND ATHENS BY 5:10 PM. H .END/NMB
Local storm report, Apr 10, 5:44 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
544 PM EDT TUE APR 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM PINEVILLE WV 1 INCH HAIL
04/10/01 WYOMING MARBLE AND QUARTER SIZE
HAIL WITH LIMBS DOWN.
0515 PM MATEWAN WV 1 INCH HAIL
04/10/01 MINGO 1 INCH HAIL REPORTED BY
UNTRAINED SPOTTER AT
MATEWAN.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 46 min |
| Apr 10, 8:34 AM EDT | Severe Thunderstorm Warning | RLX | Braxton | 26 min |
| Apr 10, 3:51 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 24 min |
| Apr 10, 4:25 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 35 min |
| Apr 10, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 45 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Apr 10, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 45 min |
| Apr 10, 6:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 57 min |
| Apr 10, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 36 min |
| Apr 10, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 41 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.